Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 25, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Aug 25, 2021, 10:48 AM EDT for Broward County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 10:48 AM EDT (14:48 UTC)
Expired
Aug 25, 2021, 11:30 AM EDT
In force
42 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 73 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 2.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS82 KMFL 251448
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1048 AM EDT Wed Aug 25 2021
 
FLZ067-068-071>073-168-172-251530-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-
1048 AM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of Broward and
southeastern Palm Beach Counties through 1130 AM EDT...

At 1048 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Coconut Creek, or near Deerfield Beach, moving west at 30 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Miramar, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale and
Lauderdale Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2639 8011 2616 8006 2594 8048 2641 8067
TIME...MOT...LOC 1448Z 074DEG 27KT 2628 8017 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Hadi/RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 10:25 AM EDT, 23 minutes earlier.

Area forecast discussion, Aug 25, 10:25 AM EDT, 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
1025 AM EDT Wed Aug 25 2021

...Unsettled weather pattern today into Thursday...

.UPDATE...
The opening round of convection moved across Southeast Florida
this morning with strong wind gusts over portions of coastal
Miami-Dade. Another round of showers and storms is offshore over
the Atlantic now. As the mid-level disturbance progresses
westward, conditions will deteriorate with increasing winds and
convective activity. Will continue with same forecast philosophy
as previous shift with lean towards higher envelope of wind
guidance. Wind observations in the Bahamas have been above 20 kts
with gusts around 30 kts from a variety of sites this morning. As
the disturbance arrives, an easterly wind surge will push from
east to west across the region. Have adjusted the wind forecast up
a knot or two to account for this trend and expanded the Small
Craft Advisory to include Biscayne Bay (particularly for concerns
around the mouth of the bay) along with the remaining Gulf and
Atlantic waters. The 12z MFL morning sounding does show a
relatively dry atmosphere for this time of year but the dry slot
from the SAL event has eroded slightly due to the mid-level low.
500 mb temperatures have cooled to -8.7 deg C which is fairly
notable around South Florida in late August.

&&

.PREV DISCUSSION... (Issued 743 AM EDT Wed Aug 25 2021)

AVIATION(12Z TAFS)...
An opening wave of convection has cleared MIA/FLL this morning
with another round expected later today from the Bahamas. As the
mid level disturbance pushes across the region today into
Thursday, convective activity will increase along with the
generally easterly flow. Some directional variability is possible
with convection along with sub-VFR conditions. Short-fused AMDs
likely through the period.

PREV DISCUSSION... (Issued 415 AM EDT Wed Aug 25 2021)

DISCUSSION...

Short term (Today - Thursday):

Key Points:

1) Hazardous marine conditions are forecast during the short term
period, especially across the southern Atlantic waters and Gulf
waters off Mainland Monroe County where a Small Craft Advisory goes
into effect at 11 AM today.

2) There will be a high risk of rip currents along the east coast
beaches of South Florida from this morning through at least Thursday.

Deep-layer subtropical high pressure will remain centered over the
western Atlantic waters through the short term period, as a
mid/upper-level perturbation tracks westward along the southern
periphery of the ridge toward South Florida today. GOES-16 derived
precipitable water along with water vapor imagery loops show deep
moisture associated with this feature, which should gradually
overspread South Florida from the east beginning late this afternoon.
The increasing moisture and background ascent accompanying the
perturbation will support elevated shower and thunderstorm chances
from this afternoon through at least Thursday -- especially across
the eastern half of South Florida. A few strong showers and storms
will be possible during this time-frame, mainly over the Atlantic
waters and east coast metros. The primary concerns through the short-
term period will be hazardous marine and beach conditions due
strengthening easterly winds through Thursday (see marine and beach
sections below). Maximum temperatures will be near normal each day,
with lower 90s expected across the area.

Long term (Thursday night - Tuesday):

Models remain in fair agreement in showing a mid level perturbation
over SoFlo, which resembles a closed low in latest guidance, slowly
migrating NW and into the northern GOMEX Thursday night into Friday.
This allows for the ridge over the west Atlantic to expand back into
the area and keep SoFlo under a robust SE wind regime.

Enough deep moisture will linger in the wake of the perturbation to
combine with the easterly flow regime in order to favor showers
and storms over interior and west coast areas each afternoon
through early next week. Coverage will be in the high-end
scattered to numerous range, highest during the afternoon hours.

Expect high temperatures to remain hot, in the low 90s for much of
the area, and in the upper 80s for locations near the Atlantic
coast. Heat index values should reach the low-mid hundreds each
afternoon.

MARINE...

A weak disturbance will move across the area today and Thursday,
resulting in a strengthening pressure gradient and breezy easterly
winds across the local waters. Winds across the southern Atlantic
and Gulf waters off Mainland Monroe County will reach or marginally
exceed 20 knots with higher gusts from this morning through early
Thursday morning, and a Small Craft Advisory will go into effect for
these areas beginning at 11 AM today. Elsewhere, winds could
approach advisory levels, and small craft operators are urged to
exercise extra caution. Additional Small Craft Advisories may become
necessary for the northern Atlantic waters, Biscayne Bay, and the
Gulf waters off Collier County, though confidence in meeting or
exceeding advisory criteria is currently too low to issue these
advisories at this time. Shower and thunderstorm chances will remain
elevated as the weak disturbance moves across the area, especially
across the Atlantic waters where a few strong storms with locally
gusty winds and higher seas will be possible.

BEACHES...

There is a high rip current risk along the east coast beaches of
South Florida due to breezy/gusty easterly winds. Shower and
thunderstorm chances will gradually increase today, especially
across the east coast beaches through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  91  80  90 /  60  60  30  60
West Kendall     76  92  78  91 /  60  60  30  60
Opa-Locka        77  91  78  91 /  60  60  40  60
Homestead        77  89  78  89 /  60  60  30  50
Fort Lauderdale  79  89  80  89 /  60  60  40  60
N Ft Lauderdale  78  89  80  89 /  60  60  40  60
Pembroke Pines   77  89  78  89 /  60  60  40  60
West Palm Beach  76  90  78  90 /  60  60  50  70
Boca Raton       77  89  79  89 /  60  60  40  60
Naples           76  92  76  92 /  40  70  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday evening for FLZ168-172-
     173.

AM...Small Craft Advisory until 5 AM EDT Thursday for AMZ630-650-651-
     670-671.

GM...Small Craft Advisory until 5 AM EDT Thursday for GMZ656-657-676.

&&

Update...RAG

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 25, 10:06 AM EDT, 42 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1006 AM EDT Wed Aug 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
260215-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1006 AM EDT Wed Aug 25 2021

...Atlantic Beaches: High Rip Current Risk...
...Atlantic/Gulf/Biscayne Bay: Hazardous Marine Conditions...
...A Few Strong Storms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is a high risk of rip currents along the Atlantic
beaches of South Florida.

Thunderstorms: Scattered thunderstorms are forecast today, with
locally gusty winds, frequent lightning, and heavy rainfall possible.

Waterspouts: Waterspouts will be possible with showers and storms.

Wind: Sustained winds of 20 knots or greater with higher gusts are
forecast across portions of the Atlantic and Gulf waters today into
tonight, with a Small Craft Advisory in effect. Locally gusty winds
will be possible with the stronger showers and thunderstorms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Hazardous marine and beach conditions will continue through at least
Thursday due to enhanced easterly winds. A few strong storms will be
possible across the area as a mid-level disturbance moves through the
region.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Aug 25, 10:04 AM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
1004 AM EDT Wed Aug 25 2021

FLZ068-072-074-168-172>174-251445-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Far South Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
1004 AM EDT Wed Aug 25 2021

...Gusty showers will impact portions of Miami-Dade, Broward and
southeastern Palm Beach Counties through 1045 AM EDT...

At 1004 AM EDT, National Weather Service meteorologists were tracking
gusty showers capable of producing a funnel cloud along a line
extending from 23 miles east of Lantana to 10 miles southeast of Port
Everglades to 14 miles southeast of Key Biscayne. Movement was west
at 35 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Hollywood, Miramar, West Palm Beach,
Pompano Beach, Miami Beach, Boca Raton, Deerfield Beach, Boynton
Beach, Delray Beach, Tamarac, Coral Gables, Lake Worth, Key Biscayne,
South Miami, Lighthouse Point, Palm Beach and Lauderdale-By-The-Sea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2670 8003 2582 8004 2564 8008 2560 8013
      2552 8009 2530 8018 2530 8022 2535 8027
      2534 8028 2534 8027 2531 8030 2532 8042
      2610 8019 2670 8011
TIME...MOT...LOC 1404Z 109DEG 29KT 2659 7968 2602 7998 2556 7999

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/RAG
Local storm report, Aug 25, 10:39 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1039 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     TSTM WND GST     2 NNE CAROL CITY        25.96N 80.25W
08/25/2021  M44 MPH          MIAMI-DADE         FL   PUBLIC

            MESONET FLMDT MIAMI DOLPHINS TRAINING
            FACILITY REPORTED A WIND GUST OF 44MPH AS AN
            OUTFLOW BOUNDARY MOVED THROUGH THE AREA.
            STATION ELEVATION IS 10 FEET.

&&

HADI
Local storm report, Aug 25, 10:40 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 AM     MARINE TSTM WIND 3 N KEY BISCAYNE        25.73N 80.16W
08/25/2021  M42 MPH          AMZ651             FL   BUOY

            BUOY STATION VAKF1 VIRGINIA KEY, FL REPORTED
            A WIND GUST OF 42MPH AS AN OUTFLOW BOUNDARY
            MOVED THROUGH THE AREA.

&&

HADI
Local storm report, Aug 25, 10:44 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1044 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     MARINE TSTM WIND 1 WNW OCEAN RIDGE       26.53N 80.06W
08/25/2021  M40 MPH          PALM BEACH         FL   MESONET

            MESONET BYNBC REPORTED A WIND GUST OF 40MPH
            AS AN OUTFLOW BOUNDARY MOVED THROUGH THE
            AREA. STATION ELEVATION IS 30 FEET.

&&

HADI
Local storm report, Aug 25, 10:47 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1047 AM EDT WED AUG 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     MARINE TSTM WIND 2 ESE LAKE WORTH        26.61N 80.03W
08/25/2021  M47 MPH          AMZ650             FL   BUOY

            BUOY STATION LKWF1 AT LAKE WORTH PIER
            REPORTED A 47 MPH/41 KT WIND GUST AT 10:30
            AM FROM THUNDERSTORMS.

&&

RAG
Special weather statement, Aug 25, 10:48 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1048 AM EDT Wed Aug 25 2021

FLZ067-068-071>073-168-172-251530-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Inland Miami-Dade County FL-
Metro Palm Beach County FL-
1048 AM EDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of Broward and
southeastern Palm Beach Counties through 1130 AM EDT...

At 1048 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Coconut Creek, or near Deerfield Beach, moving west at 30 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Miramar, Coral Springs, Pompano
Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach,
Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
Lauderhill, Weston, Coconut Creek, Oakland Park, North Lauderdale and
Lauderdale Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2639 8011 2616 8006 2594 8048 2641 8067
TIME...MOT...LOC 1448Z 074DEG 27KT 2628 8017

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi/RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:53 AM EDTSmall Craft AdvisoryMFL25 hr
Aug 25, 5:04 AM EDTSpecial Marine WarningMFL116 min
Aug 25, 5:42 AM EDTSpecial Weather StatementMFLMiami-Dade63 min
Aug 25, 6:08 AM EDTSpecial Weather StatementMFLMiami-Dade37 min
Aug 25, 6:12 AM EDTSevere Thunderstorm WarningMFLMiami-Dade33 min
Aug 25, 6:37 AM EDTSpecial Weather StatementMFLMiami-Dade38 min
Aug 25, 8:38 AM EDTSpecial Marine WarningMFL52 min
Aug 25, 9:23 AM EDTSpecial Marine WarningMFL97 min
Aug 25, 10:04 AM EDTSpecial Weather StatementMFLBroward41 min
Aug 25, 10:51 AM EDTSpecial Weather StatementMFLPalm Beach39 min
Aug 25, 11:00 AM EDTSevere Thunderstorm WarningMFLPalm Beach12 min
Aug 25, 11:26 AM EDTSpecial Weather StatementMFLBroward49 min
Aug 25, 11:54 AM EDTSpecial Weather StatementMFLCollier51 min
Aug 25, 12:31 PM EDTSpecial Weather StatementMFLCollier44 min
Aug 25, 12:46 PM EDTSpecial Weather StatementMFLCollier29 min
Aug 25, 12:56 PM EDTSpecial Marine WarningMFL2 hr
Aug 25, 1:12 PM EDTSpecial Weather StatementMFLHendry48 min
Aug 25, 1:17 PM EDTSpecial Weather StatementMFLCollier28 min
Aug 25, 1:37 PM EDTSpecial Weather StatementMFLCollier38 min
Aug 25, 1:46 PM EDTSpecial Marine WarningMFL59 min
Aug 25, 2:40 PM EDTSpecial Marine WarningMFL95 min
Aug 25, 3:11 PM EDTSpecial Weather StatementMFLGlades34 min
Aug 25, 3:44 PM EDTSpecial Marine WarningMFL91 min
Aug 25, 4:07 PM EDTSpecial Marine WarningMFL83 min
Aug 25, 5:09 PM EDTSpecial Marine WarningMFL81 min
Aug 25, 5:42 PM EDTSpecial Marine WarningMFL48 min
Aug 25, 6:17 PM EDTSpecial Marine WarningMFL43 min
Aug 25, 6:25 PM EDTSpecial Weather StatementMFLMiami-Dade50 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.